Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 9, 2018, 2:27 PM PST for Nye County, Nevada. It took effect at Jan 10, 2018, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2018, 2:27 PM PST (22:27 UTC)
- In effect from
- Jan 10, 2018, 10:00 AM PST
- Expired
- Jan 10, 2018, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS75 KLKN 092227 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 227 PM PST Tue Jan 9 2018 NVZ040-101630- /O.NEW.KLKN.WI.Y.0001.180110T1800Z-180111T0200Z/ Northwestern Nye County- 227 PM PST Tue Jan 9 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 6 PM PST Wednesday. * WINDS...Northwest winds of 25 to 35 mph. Wind gusts will be 35 to 45 mph in valley areas, with gusts of 40 to 60 mph in the mountains. * TIMING...Winds will increase during the mid to late morning hours and remain gusty through the afternoon hours. Winds will begin to weaken early Wednesday evening. * IMPACTS...Motorists should be prepared for strong winds and difficult driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
1 follow-up statement
458 WWUS75 KLKN 101029 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 229 AM PST Wed Jan 10 2018 NVZ040-110200- /O.CON.KLKN.WI.Y.0001.180110T1800Z-180111T0200Z/ Northwestern Nye County- 229 AM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...Northwest winds of 25 to 35 mph. Wind gusts will be 35 to 45 mph in valley areas, with gusts of 40 to 60 mph in the mountains. * TIMING...Winds will increase during the mid to late morning hours and remain gusty through the afternoon hours. Winds will begin to weaken early this evening. * IMPACTS...Motorists should be prepared for strong winds and difficult driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:49 AM PST, 11 hours 38 minutes earlier.
Area forecast discussion, Jan 9, 2:49 AM PST, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service Elko NV 249 AM PST Tue Jan 9 2018 .SYNOPSIS...A large storm system continues to impact the Great Basin through Wednesday. Widespread valley rain and several inches of high-elevation snow accumulation is expected. There is a slight chance for freezing rain through this morning in parts of Elko County including the stretch of Interstate 80 from Wells to Wendover, and the stretch of U.S. 93 from Wells to Jackpot. && .SHORT TERM...Today through Thursday. Forecast remains largely on track. There are likely pockets of frz rain and rain/snow mix in the winter adv area. Passes and summits are also likely seeing snow with slushy road conditions. This will continue through Wednesday. In central Nevada, sfc temps for passes/summits show at or just below frz temps. There is likely light snow and/or freezing drizzle occurring. Motorists will want to be careful when traveling tonight and tomorrow as roads are likely slick in spots. As the closed low swings across the south-central portion of the state later today, wrap around moisture will clip northern Nye. Tonopah could pick up a couple tenths of an inch of rain with many mtn locations receiving an additional several inches of snow. As we head into late Tuesday night and early Wednesday morning, colder air will filter in behind the closed low in association with a weak frontal bndry. This will allow for rain to change to snow for many valley locations around 5000-55000 ft across the north and 6000-6500 across central NV. A quick dusting to an inch or so cannot be ruled out, however moisture will be exiting as the cold air moves in. Breezy conditions are also expected and a wind adv may be needed for NW Nye, but confidence is too low at this time. Another weak piece of energy clips the northern portion of the state with some light rain/snow showers, but impacts will be low. .LONG TERM...Thursday night through Monday. Showers will linger across the northeast corner of the state Thursday night, otherwise dry through the period as upper ridge builds across the region. Next storm however is lurking just beyond the horizon. High temperatures will run around 10 degrees above normal. && .AVIATION...Widespread rain and snow showers will bring areas of MVFR and local IFR conditions next 24 hours. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM PST this morning for Northern Elko County-South Central Elko County-Southeastern Elko County. && 94/91/91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:26 PM PST | Winter Weather Advisory | LKN | Elko | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.